MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE
Model Number MAJ-207
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was not sent to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that, during a procedure, the subject device could not be fixed properly in the cylinder.When the valve was turned and the suction hose was under its own weight, it fell out.This occurred with multiple endoscope models and is a general complaint about the general form of the valves.The user was able to use the device by holding the valve with the suction hose.There was no procedural impact or patient harm associated with the event.
 
Event or Problem Description
The reported event occurred during normal bronchoscopy or endobronchial ultrasound (ebus) procedure with puncture.The procedure was completed, but the valve needed to be replaced.The customer reported there was no clinically relevant prolongation of the procedure due to the defect.However, it disturbs the course of the procedure if you have to keep holding the valve with the suction hose.There was no harm to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to b5.The information included in b5 was inadvertently omitted from the initial medwatch report.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the following are probable causes of the loose connection: due to variability in molding process, the valve was made within standard, but its loosening torque was close to the tolerance limit.The valve deformed and became loose due to repetitive use.The final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿if the valve cannot be securely attached, please replace it with a new one.Use of this device is not recommended for more than six(6) procedures.If any of the following irregularities are observed during use, replace with a new valve immediately.The valve is not secure after attachment.The solution fed with a syringe is aspirated into the suction container without operating the valve.The valve comes off easily during use.Air is aspirated from the distal end of the endoscope without operating the valve.¿.Olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16230842
Report Number3003637092-2023-00014
Device Sequence Number12380807
Product Code FAJ
UDI-Device Identifier04953170063428
UDI-Public04953170063428
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K993041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-207
Device Lot NumberH9Z16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown